Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 196, NWS Memphis, TN

August 10, 2000Carroll County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2000, 2:31 PM CDT for Carroll County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 10, 2000, 2:31 PM CDT (19:31 UTC)
Expired
Aug 10, 2000, 3:00 PM CDT
In force
29 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Carroll County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2402 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 101932
SVRMEM
TNC017-102000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
231 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST TENNESSEE

* UNTIL 300 PM CDT

* AT 225 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES SOUTHEAST OF MCKENZIE...MOVING SOUTHEAST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 300 PM CDT INCLUDE...
  HUNTINGDON...
  BRUCETON...
  BUENA VISTA...

LAT...LON 3621 8835 3612 8855 3578 8833 3584 8813

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:29 PM CDT, 2 minutes earlier.

Area forecast discussion, Aug 10, 2:29 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
229 PM CDT THU AUG 10 2000

COLD FRONT SLOWLY PUSHING SWD ACROSS FA. SCT TSRAS DEVELOPING IN
VERY HOT AIRMASS AHEAD OF IT. HOTTEST DAY OF SUMMER SO FAR
IN MEM WITH TEMP CURRENTLY 101...JUST SHORT OF 102 RECORD. FRONT
SHOULD CONTINUE ACROSS AREA THROUGH EARLY EVENING. WILL WAIT TIL
RIGHT BEFORE ZN ISSUANCE TO DECIDE ON POP COVERAGE FOR SRN HALF OF
AREA. DRIER AND SLIGHTLY COOLER AIR WILL BEGIN FILTERING INTO
REGION BY FRI AM. DEWPOINTS WILL FALL BACK INTO THE 60S. HIGHS ON
FRIDAY WILL BE ABOUT 5 DEGREES LOWER THAN TODAYS. THUS HEAT
ADVISORY WILL NOT BE EXTENDED. DRY...SEASONABLE WEATHER ON TAP FOR
THE WEEKEND.

GUIDANCE TEMPS CLOSE AND GENERALLY FOLLOWED.

PRELIM NUMBERS...

MEM 75/94/70/95/69 200
MKL 68/93/63/93/61 200
JBR 71/94/65/94/64 200
TUP 74/96/67/95 65 300

.MEM...NONE

MKZ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:16 PM CDTSevere Thunderstorm WarningMEGHenderson29 min
Aug 10, 2:39 PM CDTSevere Thunderstorm WarningMEGChester36 min
Aug 10, 3:09 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry51 min
Aug 10, 3:35 PM CDTSevere Thunderstorm WarningMEGMadison40 min
Aug 10, 3:55 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry50 min
Aug 10, 3:58 PM CDTSevere Thunderstorm WarningMEGHardeman, McNairy47 min
Aug 10, 4:21 PM CDTSevere Thunderstorm WarningMEGHenderson39 min
Aug 10, 4:26 PM CDTSevere Thunderstorm WarningMEGHaywood, Madison49 min
Aug 10, 5:11 PM CDTSevere Thunderstorm WarningMEGHaywood49 min
Aug 10, 5:30 PM CDTSevere Thunderstorm WarningMEGCrockett30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.